Isoniazid Overdose – A Case Series, Literature Review and Review of Antidote Availability.
Maw, Graeme, and Aitken, Peter (2003) Isoniazid Overdose – A Case Series, Literature Review and Review of Antidote Availability. Clinical Drug Investigations , 23 (7). pp. 479-485.
|PDF (Published Version) - Repository staff only - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader|
View at Publisher Website: http://www.ncbi.nlm.nih.gov/pubmed/17535...
Tuberculosis has re-emerged as a significant public health threat over the last decade both globally and within Australia. This is thought to be largely due to the HIV epidemic, a growing itinerant population, and immigration. The antibiotic isoniazid remains an integral part of drug therapy. With the numbers of patients receiving isoniazid remaining high, the number of cases of acute poisoning is expected to be significant. This paper presents a series of two cases of isoniazid poisoning presenting to a tertiary referral centre in North Queensland. Isoniazid toxicity produces a triad of coma, metabolic acidosis and seizures. The seizures are often refractory to traditional antiepileptics. A specific antidote is available (pyridoxine [vitamin B6]) and both patients were administered this as part of their treatment. We also surveyed all hospitals in Australia with an accredited adult Emergency Department to assess the availability of pyridoxine.
|Item Type:||Article (Case Study)|
|FoR Codes:||11 MEDICAL AND HEALTH SCIENCES > 1115 Pharmacology and Pharmaceutical Sciences > 111506 Toxicology (incl Clinical Toxicology) @ 50%|
11 MEDICAL AND HEALTH SCIENCES > 1103 Clinical Sciences > 110305 Emergency Medicine @ 50%
|SEO Codes:||92 HEALTH > 9201 Clinical Health (Organs, Diseases and Abnormal Conditions) > 920199 Clinical Health (Organs, Diseases and Abnormal Conditions) not elsewhere classified @ 100%|
|Deposited On:||05 May 2010 14:47|
|Last Modified:||12 Feb 2011 03:34|
Last 12 Months: 0
Repository Staff Only: item control page